Alert archive / Virginia / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 49, NWS Wakefield, VA

April 24, 20205 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Apr 24, 2020, 5:12 PM EDT for 5 counties in Virginia. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2020, 5:12 PM EDT (21:12 UTC)
Expired
Apr 24, 2020, 6:00 PM EDT
In force
48 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Charles City County, VA, James City County, VA, Prince George County, VA, Surry County, VA, Sussex County, VA

The radar

The Norfolk radar (KAKQ), 21 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 5:24 PM EDTTSTM WND DMG3 Sw Gwaltney Corner, VATREE KNOCKED DOWN. TIME ESTIMATED FROM RADAR.
Apr 24, 5:40 PM EDTTSTM WND DMG3 N Dendron, VATREE DOWN ON SPRATLEY MILL ROAD IN DENDRON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2020-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 53 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2020-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
53 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
595 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

495 
WUUS51 KAKQ 242112
SVRAKQ
VAC036-095-149-181-183-242200-
/O.NEW.KAKQ.SV.W.0049.200424T2112Z-200424T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
512 PM EDT Fri Apr 24 2020

The National Weather Service in Wakefield has issued a

* Severe Thunderstorm Warning for...
  Southern Charles City County in east central Virginia...
  Northeastern Prince George County in south central Virginia...
  Northeastern Sussex County in southeastern Virginia...
  Surry County in southeastern Virginia...
  Southwestern James City County in southeastern Virginia...

* Until 600 PM EDT.

* At 512 PM EDT, a severe thunderstorm was located over Garysville,
  or 7 miles southwest of Charles City, moving southeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Expect wind damage 
           to trees and powerlines.

* This severe thunderstorm will be near,
  Burrowsville around 520 PM EDT.
  Cabin Point around 525 PM EDT.
  Rustic around 530 PM EDT.
  Claremont around 535 PM EDT.
  Dendron around 545 PM EDT.
  Surry, Scotland, Elberon and Jamestown around 550 PM EDT.

Other locations impacted by this severe thunderstorm include Taylors
Corner, Booth Fork, Carsley, Chippokes State Park, Spring Grove,
Brandon, Ellis Fork, Delk Crossroads, Barham and Bacons Castle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.

&&

LAT...LON 3709 7728 3728 7722 3738 7713 3730 7674
      3727 7674 3726 7673 3708 7670 3702 7679
      3693 7699
TIME...MOT...LOC 2112Z 294DEG 26KT 3726 7714 

HAIL...1.00IN
WIND...60MPH
 
$$

Butner
2 follow-up statements
978 
WWUS51 KAKQ 242131
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
531 PM EDT Fri Apr 24 2020

VAC036-095-149-181-183-242200-
/O.CON.KAKQ.SV.W.0049.000000T0000Z-200424T2200Z/
Charles City VA-Prince George VA-Sussex VA-Surry VA-James City VA-
531 PM EDT Fri Apr 24 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHEASTERN CHARLES CITY...NORTHEASTERN PRINCE GEORGE...
NORTHEASTERN SUSSEX...SURRY AND SOUTHWESTERN JAMES CITY COUNTIES...

At 530 PM EDT, a severe thunderstorm was located near Elberon, or
near Surry, moving southeast at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Expect wind damage to 
         trees and powerlines.

This severe storm will be near...
  Dendron around 535 PM EDT.
  Surry, Elberon and Scotland around 540 PM EDT.

Other locations impacted by this severe thunderstorm include Taylors
Corner, Booth Fork, Carsley, Chippokes State Park, Spring Grove,
Brandon, Ellis Fork, Delk Crossroads, Bacons Castle and Poolesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3706 7718 3719 7706 3734 7702 3730 7674
      3727 7674 3725 7673 3708 7670 3703 7678
      3693 7698
TIME...MOT...LOC 2130Z 297DEG 29KT 3712 7695 

HAIL...1.00IN
WIND...60MPH
 
$$

Butner
548 
WWUS51 KAKQ 242152
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
552 PM EDT Fri Apr 24 2020

VAC036-095-149-181-183-242202-
/O.EXP.KAKQ.SV.W.0049.000000T0000Z-200424T2200Z/
Charles City VA-Prince George VA-Sussex VA-Surry VA-James City VA-
552 PM EDT Fri Apr 24 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHARLES CITY...
NORTHEASTERN PRINCE GEORGE...NORTHEASTERN SUSSEX...SURRY AND
SOUTHWESTERN JAMES CITY COUNTIES WILL EXPIRE AT 600 PM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

LAT...LON 3706 7718 3719 7706 3734 7702 3730 7674
      3727 7674 3725 7673 3708 7670 3703 7678
      3693 7698
TIME...MOT...LOC 2152Z 294DEG 26KT 3706 7678 

$$

Butner

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 4:53 PM EDT, 19 minutes earlier.

Area forecast discussion, Apr 24, 4:53 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
453 PM EDT Fri Apr 24 2020

.SYNOPSIS...
A cold front over the area will pass south of the region this
evening. High pressure briefly returns for Friday night through
midday Saturday, before the next low pressure system impacts
the area late Saturday and Sunday. High pressure returns by
Monday afternoon and evening.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 400 PM EDT Friday...

Mostly popcorn showers and storms this afternoon, however one severe
storm over the far western RIC metro has been quiet persistent for
the last 2 hr. This storm is closest to the 500mb short wave and has
been forecast amazingly well by the HRRR. Expect this storm to
continue to track near I-64 for the next few hours, although it may
start to weaken after moving east of RIC due to it become more
removed from the parent short wave. The HRRR suggests this, but the
HRRR also suggests development of multi-cell cluster of storms
across the SE over the next hour or two, so we will see.

Otherwise, popup showers and storms will continue through early this
evening as the front moves south. Could not rule out another strong
to severe storm through early this evening, but again it seems like
this NW cell is the only one that has maintained itself well enough.
Will keep likely pops along and south of the I-64 corridor through
late this afternoon then quickly end pops this evening across the SE
as the front finally moves south of the area.

Winds turn N-NE tonight with plenty of clouds expected overnight.
Lows will be upper 40s/lower 50s, expect mid 40s northwest and over
the MD eastern shore. &&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
As of 400 PM EDT Friday...

Saturday should generally be quiet with ridging building into the
area from the north. It will be cool with NE winds and some clouds.
Temperatures will only be in the mid 60s, with perhaps some upper
50s closer to the coast across the eastern shore. The NWP suggest
some light rain may enter the Piedmont late in the afternoon ahead
of the plains system. However, given the dry air aloft on Saturday
it may be tough to see much precip until the system is closer
Saturday night. As such, will limit chance PoPs to the Piedmont
counties late tomorrow afternoon and keep it dry elsewhere. Best
chance for showers will be Saturday night due to strong warm
advection ahead of the low pressure over the Ohio Valley. However,
there are indications the best rainfall will stay west of the area.
Still, it looks like rainfall amounts of a half to .75 inch mainly
west of I-95 and north of RIC Sat night into Sun AM. SPC currently
has a marginal risk of severe weather late Sat night mainly for NE
NC and SE VA as the warm front passes north. Warm front are always
challenging this time of year but given the very stable airmass
north of the front any storms would likely be elevated. Will include
a slight chance for thunder Saturday night into Sunday morning to
account for this possibility. Once the warm front moves north, the
dry slot will move across the area limiting precipitation to more
widely scattered showers and thunderstorms as the surface front
moves through. Highs on Sunday will be in the 70s. Other than some
leftover morning showers, it will be dry and cool on Monday as 850mb
temps drop below 0C behind the front. Once again, temp only in the
60s.

&&

.LONG TERM.../MONDAY NIGHT THROUGH FRIDAY/...
Mild/dry weather is expected from Monday night-Tuesday evening as
high pressure settles over the area before shifting offshore. Cool
Mon night w/ lows mainly in the low-mid 40s. Highs Tue will be in
the upper 60s-low 70s in most areas, except for mid 60s on the Ern
Shore. Attention then turns to low pressure that is progged to
deepen as it slowly tracks eastward from the Upper Midwest to the
wrn Great Lakes during the Tue-Wed AM timeframe. The low (at the sfc
and aloft) slowly tracks ewd through the Great Lakes region from Wed-
Thu night. At the same time, upper troughing amplifies over the ern
third of the CONUS. Will mainly have slight chc PoPs across nrn
zones Tue night as the associated warm front moves through and N of
the local area. Still some timing differences in the models, but
still think that the highest PoPs (for showers/isolated tstms) will
be from Wed aftn-Thu AM as the trailing cold front crosses the area
from W to E. Will have likely PoPs for all zones (slowly translating
from W to E) during this timeframe as models are in good agreement
that we will see an appreciable amount of pcpn w/ the cold FROPA.
Still too early to key in on any specifics regarding
strength/precise timing of any tstms. Despite being behind the cold
front...still cannot rule out some additional showers from Thu aftn-
Thu evening (w/ some re-development of isolated showers near the
coast Fri aftn) as the upper trough axis crosses the region.

Warm in most areas on Wed with highs ranging from the low 70s NW to
the mid-upper 70s in SE VA/NE NC (expect upper 60s on the Ern
Shore). Highs will be in the low 70s in most areas on Thu before
falling into the upper 60s-low 70s on Fri (w/ mid 60s on the Ern
Shore).

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
As of 200 PM EDT Friday...

Generally VFR this afternoon, although thunderstorms moving
through may briefly cause IFR especailly at RIC/PHF/ORF. SBY
will see IFR developing late this afternoon and continuing into
tonight as the winds turn northeast. MVFR expected overnight at
the remainder of the sites after the front moves south of the
area and winds turn N-NE. Continued MVFR Sat morning but should
rise to VFR by afternoon.

OUTLOOK...
Dry with MVFR/VFR CIGS tonight/Sat morning, but another round of
convection is psbl Sat afrn/eve as the next front crosses the region.
Once again, strong/gusty winds along with some hail are possible
with the strongest storms.

&&

.MARINE...
As of 400 PM EDT Friday...

A cold front is moving S across the waters this afternoon. Winds are
N at 15-20 kt w/ gusts to 25 kt over the nrn Ches Bay/coastal
waters, with W-SW winds of 10-15 kt (and also a few gusts to 20 kt)
S of the front. Seas are 4-5 ft, with 1-3 ft waves on the Ches Bay.
Have kept all headlines as is with this package (SCAs running
through 03z/11 PM on the Ches Bay/Lower James River, with SCAs
through 11z/7AM Saturday for the coastal waters N of Cape Charles).
Extended the SCA for the coastal waters S of Cape Charles through
14z/10 AM Sat while also adding a new SCA for the Currituck Sound
until valid through 08z/4 AM Sat.

The aforementioned cold front will cross the waters from now-this
evening. Expect N-NNE winds in the 15-20 kt range (w/ a few gusts to
25 kt) for a few hours immediately following the FROPA. Winds will
slowly diminish from N to south late this evening-tonight. By
sunrise on Saturday, winds will be NE at 10-15 kt over the nrn
marine area/15-17 kt over the Lower Bay, srn coastal waters, and
Currituck Sound. Seas remain 4-5 ft N, but build to ~5 ft S of Cape
Henry through much of the night (due to the persistent 15-18 kt N-NE
flow). Went a bit higher than NWPS/WaveWatch guidance for seas in
the srn coastal waters due to the onshore component to the flow,
which is the reasoning behind the extension of the SCA for the srn
coastal waters. Seas should fall below 5 ft by late morning on
Saturday as winds relax a bit and become more easterly. Easterly
winds veer to the SE and increase once again (to 15-20 kt) Saturday
night as another area of low pressure approaches the region from the
west and its associated warm front approaches the waters. The warm
front crosses the waters Sunday AM as winds veer to the S then SW
(and average ~15 kt). The associated cold front crosses the area
Sunday night, which will allow winds to turn to the NW and increase
(especially during the latter half of the night). This looks like a
solid SCA event for all of the waters (including the upper rivers)
w/ NW winds of 20-25 kt (a few gusts to ~30 kt likely). Winds likely
remain above SCA thresholds through much of the day on Mon before
diminishing below SCA thresholds by late Mon-the first part of Mon
night as high pressure settles into the area. Seas will average 4-6
ft from Sat night-Mon AM, with 2-4 ft waves on the Ches Bay.
Seas/waves fall below SCA thresholds as well by late Mon-Mon
night.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 11 PM EDT this evening for
     ANZ630>632-634-638.
     Small Craft Advisory until 4 AM EDT Saturday for ANZ633.
     Small Craft Advisory until 7 AM EDT Saturday for ANZ650-652-
     654.
     Small Craft Advisory until 10 AM EDT Saturday for ANZ656-658.

&&

SYNOPSIS...RHR
NEAR TERM...MRD
SHORT TERM...MRD
LONG TERM...ERI
AVIATION...MRD
MARINE...ERI
Hazardous weather outlook, Apr 24, 4:31 PM EDT, 41 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
431 PM EDT Fri Apr 24 2020

MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>100-509>525-252045-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward-
Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex-
Mathews-Greensville-Sussex-Surry-James City-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
Accomack-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
431 PM EDT Fri Apr 24 2020

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Tonight.

Scattered Thunderstorms will continue through early this evening. A
storm or two may be severe late this afternoon, especailly close to
the I-64 corridor from Richmond to Williamsburg. Large Hail and gusty
winds will be the main threat.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Isolated strong to severe thunderstorms are possible Saturday
evening into early Sunday. The main threat will be gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Apr 24, 4:57 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
457 PM EDT FRI APR 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     1 SE MEADOWVILLE        37.36N 77.32W
04/24/2020                   CHESTERFIELD       VA   NWS EMPLOYEE

            TREE DOWN, ESTIMATED WIND GUSTS OF 60 MPH,
            AND PENNY SIZE HAIL REPORTED.

&&

EI
Local storm report, Apr 24, 5:00 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
500 PM EDT FRI APR 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             4 N COLONIAL HEIGHTS    37.31N 77.39W
04/24/2020  E1.00 INCH       CHESTERFIELD       VA   NWS EMPLOYEE

&&

EI
Local storm report, Apr 24, 5:09 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
509 PM EDT FRI APR 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     HAIL             2 W HOPEWELL            37.29N 77.33W
04/24/2020  E1.00 INCH       CITY OF HOPEWELL   VA   PUBLIC

&&

EI
Local storm report, Apr 24, 5:10 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
510 PM EDT FRI APR 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     HAIL             3 S MEADOWVILLE         37.33N 77.33W
04/24/2020  E1.00 INCH       CHESTERFIELD       VA   NWS EMPLOYEE

            HAIL COVERING THE GROUND. STRONG WINDS AS
            WELL WITH SMALL LIMBS DOWN.

&&

MRD
Local storm report, Apr 24, 5:11 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
511 PM EDT FRI APR 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     HAIL             4 SW MIDLOTHIAN         37.45N 77.68W
04/24/2020  E1.00 INCH       CHESTERFIELD       VA   PUBLIC

            REPORT FROM MPING. TIME ESTIMATED FROM
            RADAR.

&&

EI
Local storm report, Apr 24, 5:12 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
512 PM EDT FRI APR 24 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             4 SW MIDLOTHIAN         37.45N 77.68W
04/24/2020  E1.00 INCH       CHESTERFIELD       VA   PUBLIC

            CORRECTS PREVIOUS HAIL REPORT FROM 4 SW
            MIDLOTHIAN. REPORT FROM MPING. TIME
            ESTIMATED FROM RADAR.

&&

EI

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 2:46 PM EDTSpecial Weather StatementAKQBrunswick44 min
Apr 24, 2:54 PM EDTSpecial Weather StatementAKQFluvanna, Goochland51 min
Apr 24, 3:02 PM EDTSevere Thunderstorm WarningAKQCumberland, Fluvanna, Goochland, Powhatan43 min
Apr 24, 3:31 PM EDTSevere Thunderstorm WarningAKQCumberland, Goochland, Powhatan44 min
Apr 24, 4:02 PM EDTSevere Thunderstorm WarningAKQChesterfield, Goochland, Henrico, Powhatan, City of Richmond43 min
Apr 24, 4:40 PM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Henrico, Prince George, City of Colonial Heights, City of Hopewell and 2 more50 min
Apr 24, 5:17 PM EDTSpecial Marine WarningAKQ73 min
Apr 24, 5:48 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, Surry, City of Newport News, City of Suffolk42 min
Apr 24, 5:50 PM EDTSpecial Marine WarningAKQ70 min
Apr 24, 6:15 PM EDTSpecial Weather StatementAKQSouthampton, City of Franklin, City of Suffolk45 min
Apr 24, 6:21 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Norfolk, City of Portsmouth39 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.